Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 119, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 29, 2009, 3:15 PM MDT for 4 counties in Colorado. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2009, 3:15 PM MDT (21:15 UTC)
- Expired
- Jul 29, 2009, 4:15 PM MDT
- In force
- 60 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Huerfano County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 84 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 3:26 PM MDT | HAIL 1.75 | 18 Nnw Delhi, CO | HAIL ENDED AT 336 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 12:50 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 653 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 292115 SVRPUB COC055-071-089-101-292215- /O.NEW.KPUB.SV.W.0119.090729T2115Z-090729T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 315 PM MDT WED JUL 29 2009 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO... NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... SOUTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO... SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO... * UNTIL 415 PM MDT... * AT 314 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE...DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 27 MILES NORTHWEST OF DELHI...OR ABOUT 29 MILES SOUTHEAST OF PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... DELHI. THATCHER. TYRONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3756 10365 3741 10423 3795 10453 3808 10421 TIME...MOT...LOC 2115Z 328DEG 30KT 3793 10430 $$
3 follow-up statements
000 WWUS55 KPUB 292125 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 325 PM MDT WED JUL 29 2009 COC055-071-089-101-292215- /O.CON.KPUB.SV.W.0119.000000T0000Z-090729T2215Z/ OTERO CO-HUERFANO CO-LAS ANIMAS CO-PUEBLO CO- 325 PM MDT WED JUL 29 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT FOR SOUTHEASTERN PUEBLO...NORTH CENTRAL LAS ANIMAS...EXTREME NORTHEASTERN HUERFANO AND SOUTHWESTERN OTERO COUNTIES... AT 325 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS CENTERED 21 MILES NORTHWEST OF DELHI...OR 34 MILES SOUTHEAST OF PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... DELHI. THATCHER. TYRONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3794 10452 3803 10415 3756 10365 3741 10423 TIME...MOT...LOC 2125Z 323DEG 27KT 3788 10424 $$
000 WWUS55 KPUB 292150 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 350 PM MDT WED JUL 29 2009 COC055-071-089-101-292215- /O.CON.KPUB.SV.W.0119.000000T0000Z-090729T2215Z/ OTERO CO-HUERFANO CO-LAS ANIMAS CO-PUEBLO CO- 350 PM MDT WED JUL 29 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT FOR EXTREME SOUTHEASTERN PUEBLO...NORTH CENTRAL LAS ANIMAS...EXTREME EAST CENTRAL HUERFANO AND SOUTHWESTERN OTERO COUNTIES... AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS CENTERED 8 MILES NORTHWEST OF DELHI...OR 34 MILES SOUTHWEST OF LA JUNTA...AND WAS MOVING TOWARD THE SOUTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... DELHI. THATCHER. TYRONE. AT 326 PM A NATIONAL WEATHER SERVICE SPOTTER SAW GOLF BALL SIZE HAIL 18 NORTH-NORTHWEST OF DELHI. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3779 10443 3788 10401 3756 10365 3741 10423 TIME...MOT...LOC 2149Z 323DEG 27KT 3773 10408 $$
000 WWUS55 KPUB 292207 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 407 PM MDT WED JUL 29 2009 COC055-101-292217- /O.CAN.KPUB.SV.W.0119.000000T0000Z-090729T2215Z/ HUERFANO CO-PUEBLO CO- 407 PM MDT WED JUL 29 2009 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EXTREME SOUTHEASTERN PUEBLO AND EXTREME NORTHEASTERN HUERFANO COUNTIES... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3766 10431 3776 10388 3756 10365 3744 10412 TIME...MOT...LOC 2207Z 323DEG 27KT 3762 10398 $$ COC071-089-292215- /O.CON.KPUB.SV.W.0119.000000T0000Z-090729T2215Z/ OTERO CO-LAS ANIMAS CO- 407 PM MDT WED JUL 29 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT FOR NORTH CENTRAL LAS ANIMAS AND SOUTHWESTERN OTERO COUNTIES... AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS CENTERED NEAR DELHI...OR 34 MILES SOUTHWEST OF LA JUNTA...AND WAS MOVING TOWARD THE SOUTHEAST AT 30 MPH. LOCATIONS IMPACTED WILL BE RURAL AREAS OF NORTH CENTRAL LAS ANIMAS COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3766 10431 3776 10388 3756 10365 3744 10412 TIME...MOT...LOC 2207Z 323DEG 27KT 3762 10398 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:57 PM MDT, 18 minutes earlier.
Area forecast discussion, Jul 29, 2:57 PM MDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 257 PM MDT WED JUL 29 2009 .SHORT TERM... (TONIGHT AND THURSDAY) SHORT TERM CONCERNS REMAIN SEVERE STORM COVERAGE THIS AFTERNOON AND EVENING ALONG WITH HOW COOL AND STABLE ACROSS THE PLAINS THURSDAY. MODERATE NORTHWEST FLOW CONTINUES ACROSS THE REGION WITH CURRENT WATER VAPOR IMAGERY INDICATING A POTENT SHORT WAVE MOVING ACROSS EASTERN WYOMING WITH ANOTHER MINOR WAVE EMBEDDED IN THE FLOW MOVING ACROSS WESTERN COLORADO ATTM. AT THE SFC...LEE TROUGHING IN PLACE NEAR LHX WITH COLD FRONT ASSOCIATED WITH PASSING NORTHERN ROCKIES WAVE MOVING INTO NORTHEASTERN COLORADO WITH BEST PRESSURE RISES ACROSS EASTERN WYOMING ATTM. THIS AFTERNOON AND EVENING...LAPS AND SPC ANALYSIS INDICATING 1000-2000 J/KG WITH CINS GENERALLY LESS THAN 100 J/KG...BEST ACROSS THE FAR SE PLAINS. BULK SHEARS REMAIN IN THE 40-50 KT RANGE AND WITH MINOR EMBEDDED WAVE MOVING ACROSS THE AREA THIS AFTERNOON ALONG WITH LIFT ALONG FRONT MOVING ACROSS THE PLAINS THROUGH THE LATE AFTERNOON ASSOCIATED...SHOULD SEE BETTER COVERAGE OF STORMS ACROSS THE MTS AND PLAINS THIS AFTERNOON. WITH THE ABOVE MENTIONED CAPE AND SHEAR WOULD EXPECT A SEVERE THUNDERSTORM WATCH BOX ISSUED FOR MUCH OF THE SE PLAINS...WITH LARGE HAIL UP TO 2 INCHES IN DIAMETER AND GUSTY WINDS IN EXCESS OF 60 MPH THE MAIN THREATS. WITH MOISTURE POOLING ALONG AND BEHIND BOUNDARY...CANT RULE OUT AN ISOLATED TORNADO ALONG WITH LOCALLY HEAVY RAINFALL AS STORMS LOOK TO CONGEAL INTO AN MCS ACROSS THE FAR EASTERN PLAINS THIS EVENING AND MOVE INTO EASTERN NEW MEXICO AND THE TX/OK PANHANDLE OVERNIGHT. TONIGHT AND THURSDAY...MOIST LOW LEVEL UPSLOPE DEEPENS OVERNIGHT WITH EAST TO SOUTHEAST LOW LEVEL FLOW CONTINUING INTO THURSDAY. SOUNDINGS INDICATING STRATUS ACROSS THE PLAINS WITH PATCHY IFR CIGS LIKELY HOLDING ACROSS WESTERN PORTIONS OF THE WESTERN I-25 CORRIDOR...ESPECIALLY WESTERN EL PASO COUNTY. WITH EXTENSIVE CLOUD COVERAGE AND UPSLOPE FLOW...WILL SEE UNSEASONABLE COOL TEMPS WITH HIGHS MAINLY IN THE 60S AND 70S ACROSS THE PLAINS. LATEST MODELS CONTINUE TO INDICATE ANOTHER MINOR WAVE EMBEDDED WITHIN THE FLOW ALOFT WITH SCATTERED THUNDERSTORMS EXPECTED ACROSS THE HIGHER TERRAIN THROUGH THE AFTERNOON. WITH MOISTURE IN PLACE AND ENHANCED SHEAR WITH DEEPENING UPSLOPE...COULD SEE STRONG TO SEVERE STORMS ACROSS THE EASTERN SLOPES...WITH STORMS LIKELY DIMINISHING IN STRENGTH AS THE MOVE ACROSS THE I-25 CORRIDOR INTO A MORE STABLE ATMOS. -MW .LONG TERM... (THURSDAY NIGHT THROUGH WEDNESDAY) ANOTHER SHORTWAVE DROPS THROUGH NORTHWEST FLOW FOR FRIDAY...AND NOW LATEST MODELS ARE SHOWING ONE MORE POTENTIALLY ACTIVE DAY FOR THE EASTERN MOUNTAINS AND PLAINS. DEW POINTS DRY OUT SOME ACROSS THE I-25 CORRIDOR...HOWEVER...CAPES OF UP TO 1500+ J/KG STILL POSSIBLE EAST OF A DIFFUSE LOOKING DRY LINE ACROSS THE PLAINS. DEEP LAYER SHEARS ARE AROUND 30-40KT WHICH IS SUFFICIENT FOR SEVERE THUNDERSTORMS. NEXT FRONT MOVES IN FRIDAY NIGHT...AND SATURDAY DOESN/T LOOK QUITE AS WARM AS PREVIOUS RUNS HAD SUGGESTED. DEW POINTS NOT QUITE AS HIGH WITH THIS FRONT THOUGH...AND CAPES NOT QUITE AS IMPRESSIVE. WILL MAINTAIN ISOLATED POPS FOR ALL AREAS THIS DAY. IF TIMING OF FRONT STAYS CONSISTENT...THEN EASTERN MTS MAY NEED SLIGHTLY HIGHER POPS...BUT GIVEN THE LOWER DEW POINTS...WILL KEEP POPS IN THE ISO CATEGORY FOR NOW. UPPER RIDGE SHIFTS IN FOR SUN/MON...SO TREND WILL BE TOWARDS WARMER AND DRIER CONDITIONS. WILL MAINTAIN SOME ISOLATED POPS FOR ALL AREAS...THOUGH FOCUS WILL BE OVER THE MOUNTAIN AREAS. CAPES LOOK MINIMAL SO MAIN THREAT WILL BE GUSTY WINDS. TUES/WED...LATEST RUNS APPEAR TO BE SHIFTING THE WRN US RIDGE FARTHER EAST MAKING EASTERN CO LESS SUSCEPTIBLE TO STRONG FRONTAL INTRUSIONS...AND PUTTING WRN PORTIONS OF THE FORECAST AREA UNDER A BETTER MONSOON MOISTURE TAP. THUS TEMPERATURES SHOULD BE WARMING THROUGH THE PERIOD AND HAVE NUDGED MAX TEMPS UP IN CURRENT GRIDS AND PLACED FOCUS FOR TSTORMS IN THE CLIMATOLOGICALLY FAVORED MTN AREAS. -KT && .AVIATION... SCATTERED TO NUMEROUS CONVECTION ACROSS THE HIGHER TERRAIN WITH BEST CHANCES OF SEVERE STORMS ACROSS THE SOUTHEAST MTS AND SOUTHERN I-25 CORRIDOR. SHOULD SEE MVFR AND PATCHY IFR STRATUS DEVELOPING ACROSS THE EASTERN PLAINS OVERNIGHT. COOL AND CLOUDY CONDITIONS EXPECTED ACROSS THE PLAINS ONCE AGAIN WITH SCATTERED CONVECTION EXPECTED ACROSS THE HIGHER TERRAIN. -MW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 23/31
Hazardous weather outlook, Jul 29, 6:55 AM MDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 655 AM MDT WED JUL 29 2009 COZ058>089-093>099-301300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 655 AM MDT WED JUL 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE TODAY. FREQUENT LIGHTNING AND SMALL HAIL WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. OVER THE EASTERN PLAINS...A FEW STORMS MAY BECOME SEVERE BY THIS AFTERNOON. POTENTIAL THREATS INCLUDE HAIL UP TO 2 INCHES DIAMETER...WIND GUSTS IN EXCESS OF 60 MPH...AND POSSIBLY A TORNADO OR TWO. THE GREATEST THREAT FOR VERY LARGE HAIL AND TORNADOES WILL BE OVER EXTREME SOUTHEAST COLORADO...GENERALLY EASTERN LAS ANIMAS AND BACA COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY...WITH SEVERE WEATHER POSSIBLE ACROSS THE EASTERN PLAINS. THE PRIMARY THREATS ON THURSDAY ARE EXPECTED TO BE LIGHTNING...GOLF BALL SIZE HAIL...WIND GUSTS TO AROUND 60 MPH...AND LOCAL FLOODING. THUNDERSTORMS WILL BECOME MORE ISOLATED FRIDAY INTO EARLY NEXT WEEK. THE PRIMARY THREATS DURING THIS PERIOD WILL BE LIGHTNING... PENNY SIZE HAIL...AND WIND GUST TO AROUND 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 1200 PM MDT. 44/50
In the hours before
Local storm report, Jul 29, 2:40 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
240 PM MDT WED JUL 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HAIL 3 SW PUEBLO 38.23N 104.65W
07/29/2009 M1.25 INCH PUEBLO CO TRAINED SPOTTER
&&
DMETZELocal storm report, Jul 29, 2:41 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
241 PM MDT WED JUL 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL 5 ESE PUEBLO 38.24N 104.53W
07/29/2009 M1.00 INCH PUEBLO CO TRAINED SPOTTER
0233 PM HAIL BLENDE 38.24N 104.54W
07/29/2009 M2.50 INCH PUEBLO CO PUBLIC
0230 PM HAIL 5 E PUEBLO 38.27N 104.52W
07/29/2009 M1.00 INCH PUEBLO CO NWS EMPLOYEE
AT NWS PUEBLO OFFICE
0226 PM HAIL 3 E PUEBLO 38.27N 104.56W
07/29/2009 M1.00 INCH PUEBLO CO AMATEUR RADIO
0226 PM HAIL 3 SW PUEBLO 38.23N 104.65W
07/29/2009 M1.25 INCH PUEBLO CO TRAINED SPOTTER
0220 PM HAIL 3 NNW PUEBLO 38.31N 104.64W
07/29/2009 M1.00 INCH PUEBLO CO NWS EMPLOYEE
0220 PM HAIL 3 N PUEBLO 38.31N 104.61W
07/29/2009 M1.00 INCH PUEBLO CO NWS EMPLOYEE
0215 PM HAIL 5 E PUEBLO 38.27N 104.52W
07/29/2009 M1.00 INCH PUEBLO CO OFFICIAL NWS OBS
0215 PM HAIL 5 E PUEBLO 38.27N 104.52W
07/29/2009 M1.00 INCH PUEBLO CO OFFICIAL NWS OBS
AT NWS PUEBLO OFFICE.
0215 PM HAIL 1 WSW PUEBLO 38.26N 104.64W
07/29/2009 M2.00 INCH PUEBLO CO TRAINED SPOTTER
0202 PM HAIL 2 E PUEBLO 38.27N 104.58W
07/29/2009 M1.00 INCH PUEBLO CO TRAINED SPOTTER
0130 PM HAIL 4 NNW WOODLAND PARK 39.04N 105.08W
07/29/2009 M0.88 INCH TELLER CO TRAINED SPOTTER
1226 PM TSTM WND GST 5 SSW SECURITY 38.69N 104.78W
07/29/2009 M58.00 MPH EL PASO CO ASOS
&&
DMETZESpecial weather statement, Jul 29, 2:42 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 242 PM MDT WED JUL 29 2009 COZ076-077-081-083-085-292115- CANON CITY VICINITY/EASTERN FREMONT COUNTY-COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- 242 PM MDT WED JUL 29 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO SOUTHERN TELLER COUNTY IN CENTRAL COLORADO SOUTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF CRIPPLE CREEK...OR 29 MILES SOUTHWEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... CRIPPLE CREEK. VICTOR. NORTHERN CANON CITY. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jul 29, 2:46 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
246 PM MDT WED JUL 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM HAIL 5 SSE PUEBLO 38.20N 104.58W
07/29/2009 M1.75 INCH PUEBLO CO PUBLIC
HAILED UNTIL 1445 PM.
&&
KTLocal storm report, Jul 29, 2:47 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
247 PM MDT WED JUL 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 1 SSE PUEBLO 38.26N 104.61W
07/29/2009 M1.75 INCH PUEBLO CO TRAINED SPOTTER
&&
JKHLocal storm report, Jul 29, 2:56 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
256 PM MDT WED JUL 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HAIL 2 N PUEBLO 38.30N 104.61W
07/29/2009 M2.00 INCH PUEBLO CO TRAINED SPOTTER
&&
JKHThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:12 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 63 min |
| Jul 29, 12:28 PM MDT | Tornado Warning | PUB | El Paso | 27 min |
| Jul 29, 12:57 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 63 min |
| Jul 29, 1:35 PM MDT | Tornado Warning | PUB | El Paso, Teller | 23 min |
| Jul 29, 1:55 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 65 min |
| Jul 29, 2:09 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 66 min |
| Jul 29, 2:32 PM MDT | Areal Flood Advisory | PUB | El Paso | 57 min |
| Jul 29, 2:47 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 58 min |
| Jul 29, 3:39 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 66 min |
| Jul 29, 4:00 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 23 min |
| Jul 29, 4:10 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Prowers | 65 min |
| Jul 29, 4:10 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 65 min |
| Jul 29, 4:15 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero | 60 min |
| Jul 29, 4:21 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 54 min |
| Jul 29, 4:39 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 66 min |
| Jul 29, 4:59 PM MDT | Tornado Warning | PUB | Baca | 27 min |
| Jul 29, 5:11 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 64 min |
| Jul 29, 5:14 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 39 min |
| Jul 29, 5:24 PM MDT | Areal Flood Advisory | PUB | Las Animas | 3 hr |
| Jul 29, 5:47 PM MDT | Areal Flood Advisory | PUB | Baca, Las Animas | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.